To the Editor.—
The ability of steroid preparations, when instilled into the eye, to produce glaucoma is well documented in the ophthalmologic literature.1,2 It has also been mentioned in the dermatologic literature.3 This report is a presentation of what is believed to be the first case of glaucoma apparently induced in a patient who was using a steroid cream on the eyelids.
Report of a Case.—
A 30-year-old white man was first seen in November 1967 with a suspected contact dermatitis of the lower eyelids. The patient was instructed to apply 0.1% triamcinolone cream to the involved areas three times each day. In June 1968, he had a recurrence of eyelid dermatitis, apparently related to discontinuation of use of the triamcinolone cream. The same therapy was begun again and the patient did well until October 1972, when the lateral surface of his left eyelid was found to be
Charles Zugerman, Donald Sauders, Fred Levit. Glaucoma From Topically Applied Steroids. Arch Dermatol. 1976;112(9):1326. doi:10.1001/archderm.1976.01630330080032
* * Maintenance Notice * *
Maintenance will be performed from 11:00pm CT December 16, 2017 to 4:00pm CT December 17. Please be advised that your site/services may be periodically unavailable during this maintenance window.